Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

My son was accidentally given 3 teaspoons instead of 2 of amoxicillin. Should I be worried????

He's six

Answer Question
 
Lovebug888

Asked by Lovebug888 at 3:00 AM on Jan. 3, 2013 in School-Age Kids (5-8)

Level 1 (3 Credits)
Answers (10)
  • you could call the doctor to make sure. is he acting ok?
    MooNFaeRie30

    Answer by MooNFaeRie30 at 5:52 AM on Jan. 3, 2013

  • i agree, id call the dr to be safe
    san78

    Answer by san78 at 6:49 AM on Jan. 3, 2013

  • Call poison  comtrol.

    louise2

    Answer by louise2 at 6:53 AM on Jan. 3, 2013

  • should be fine,just adjust the next dose to 1 tsp
    butterflyblue19

    Answer by butterflyblue19 at 7:18 AM on Jan. 3, 2013

  • It should be fine. I would not freak out over this. I would continue to give regular dose just as before. I have done similar things to myself or given a tad too much. It's fine. The real worry for me is fever reducers. That I would not want too much of of. And even then nothing you can do but wait and watch.
    frogdawg

    Answer by frogdawg at 7:57 AM on Jan. 3, 2013

  • Call the pharmacy - they'd know better than the doctor (at least in most cases they do). They can also tell you whether or not you should short the next dose or keep it regular.
    idareyou

    Answer by idareyou at 8:10 AM on Jan. 3, 2013

  • Unless it had like a pain killer or something added to it, I wouldn't worry to much. You could call either the pharmacy or the doc and see what they say though.
    -Ashley
    spiritguide_23

    Answer by spiritguide_23 at 3:45 PM on Jan. 3, 2013

  • it's just an antibiotic, just give hime 1 tsp, for the next does.
    mamabear484

    Answer by mamabear484 at 5:12 PM on Jan. 3, 2013

  • It's just an antibiotic. The most that will do to him is make him hyper.
    AidansMomMom

    Answer by AidansMomMom at 12:00 AM on Jan. 6, 2013

  • Nah, it's not a big deal. It might make him hyper by causing a yeast imbalance, so you can give him some probiotics if that happens. Otherwise, the worst it'll probably do is give him some loose stools.

    They have dosages for a reason, but with Amoxicillin it's mostly about what's the most effective. It's really hard to overdose to a dangerous level. My aunt says my cousin drank the whole bottle of his brother's prescription when he was 2. He pooped alot, but was otherwise fine.
    DDDaysh

    Answer by DDDaysh at 9:10 PM on Jan. 6, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.